Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The radical of a modular alternative loop algebra

Author: Edgar G. Goodaire
Journal: Proc. Amer. Math. Soc. 123 (1995), 3289-3299
MSC: Primary 17D05; Secondary 16S34, 20N05
MathSciNet review: 1283551
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If G is a group of order $ {2^n}$ and F is a field of characteristic 2, it is well known that the augmentation ideal of the group algebra FG is nilpotent. In this paper, we extend this result to alternative loop algebras.

References [Enhancements On Off] (What's this?)

  • [1] R. H. Bruck, Some results in the theory of linear nonassociative algebras, Trans. Amer. Math. Soc. 56 (1944), 141-199. MR 0011083 (6:116b)
  • [2] -, A survey of binary systems, Ergeb. Math. Grenzgeb., vol. 20, Springer-Verlag, Berlin, 1958. MR 0093552 (20:76)
  • [3] Orin Chein, Moufang loops of small order, Mem. Amer. Math. Soc. 197 (1978), no. 13. MR 0466391 (57:6271)
  • [4] Orin Chein and Edgar G. Goodaire, Loops whose loop rings are alternative, Comm. Algebra 14 (1986), 293-310. MR 817047 (87c:20116)
  • [5] -, Loops whose loop rings in characteristic 2 are alternative, Comm. Algebra 18 (1990), 659-688. MR 1052760 (91g:20099)
  • [6] Orin Chein and D. A. Robinson, An "extra" law for characterizing Moufang loops, Proc. Amer. Math. Soc. 33 (1972), 29-32. MR 0292987 (45:2068)
  • [7] Edgar G. Goodaire, Alternative loop rings, Publ. Math. Debrecen 30 (1983), 31-38. MR 733069 (85k:20200)
  • [8] Edgar G. Goodaire and M. M. Parmenter, Semi-simplicity of alternative loop rings, Acta Math. Hungar. 50 (1987), 241-247. MR 918159 (89e:20119)
  • [9] S. A. Jennings, The structure of the group ring of a p-group over a radical field, Trans. Amer. Math. Soc. 50 (1941), 175-185. MR 0004626 (3:34f)
  • [10] E. Kleinfeld, A characterization of the Cayley numbers, Studies in Modern Algebra (A. A. Albert, ed.), Studies in Math., vol. 2, Math. Assoc. Amer., Washington, DC, 1963, pp. 126-143.
  • [11] H. O. Pflugfelder, Quasigroups and loops: Introduction, Heldermann Verlag, Berlin, 1990. MR 1125767 (93g:20132)
  • [12] K. A. Zhevlakov, A. M. Slin'ko, I. P. Shestakov, and A. I. Shirshov, Rings that are nearly associative (translated by Harry F. Smith), Academic Press, New York, 1982. MR 668355 (83i:17001)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17D05, 16S34, 20N05

Retrieve articles in all journals with MSC: 17D05, 16S34, 20N05

Additional Information

Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society